Myoclonic seizure due to cyclopentolate eye drop in a preterm infant


Buyukcam A., ÇELİK H. H. , Korkmaz A. , YURDAKÖK M.

TURKISH JOURNAL OF PEDIATRICS, cilt.54, ss.419-420, 2012 (SCI İndekslerine Giren Dergi) identifier identifier

  • Cilt numarası: 54 Konu: 4
  • Basım Tarihi: 2012
  • Dergi Adı: TURKISH JOURNAL OF PEDIATRICS
  • Sayfa Sayıları: ss.419-420

Özet

Cyclopentolate is widely used in ophthalmology for its intense mydriatic and cycloplegic activity. Systemic side effects have been described in both adults and children. Myoclonic seizure is a rare side effect of eye drops that are used in eye examinations. We report herein a case of convulsion in a three-month- old girl following cyclopentolate hydrochloride and phenylephrine hydrochloride eye drops, which were used in advance of ophthalmoscopy for examination of retinopathy of prematurity (ROP). Physicians should be aware of the uncommon systemic side effects of cyclopentolate, and drops should be used in appropriate dosages.